Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 47, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 25, 2014, 4:08 AM MST. It took effect at Dec 25, 2014, 9:00 AM MST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2014, 4:08 AM MST (11:08 UTC)
- In effect from
- Dec 25, 2014, 9:00 AM MST
- Expired
- Dec 26, 2014, 6:00 AM MST
- In force
- 21 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
334 WWUS75 KABQ 251108 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 408 AM MST THU DEC 25 2014 ...STRONG WINDS REVISIT MUCH OF EAST HALF OF NEW MEXICO TODAY... .STRONG WINDS ALOFT AND A SIGNIFICANT SURFACE PRESSURE GRADIENT ACROSS THE EAST HALF OF NEW MEXICO WILL GENERATE STRENGTHENING SURFACE WINDS ACROSS THE SAME AREA. THE HIGHEST WIND SPEEDS WILL MOST LIKELY BE REALIZED ALONG THE CENTRAL MOUNTAIN CHAIN AND MORE LOCALLY IMMEDIATELY TO THE EAST. NMZ514-515-521-523-524-526-529-531>537-539-540-251800- /O.NEW.KABQ.WI.Y.0047.141225T1600Z-141226T0100Z/ SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY- GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 408 AM MST THU DEC 25 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING. * LOCATION...SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET...EAST SLOPES SANGRE DE CRISTO MOUNTAINS...SANDIA AND MANZANO MOUNTAINS...CENTRAL HIGHLANDS...SOUTH CENTRAL HIGHLANDS...SOUTH CENTRAL MOUNTAINS...NORTHEAST HIGHLANDS... HARDING COUNTY...EASTERN SAN MIGUEL COUNTY...GUADALUPE COUNTY... QUAY COUNTY...CURRY COUNTY...ROOSEVELT COUNTY...DE BACA COUNTY...EASTERN LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY. * WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS BETWEEN 35 AND 50 MPH. THE HIGHEST WINDS ARE MOST LIKELY ALONG AND IMMEDIATELY EAST OF THE CENTRAL MOUNTAIN CHAIN. * TIMING...STRONGEST WINDS ARE MOST LIKELY BETWEEN 10 AM AND 4 PM NORTH OF INTERSTATE 40 AND BETWEEN NOON AND 6 PM TO THE SOUTH. * VISIBILITY...AS LOW AS 2 OR 3 MILES IN BLOWING DUST WITH THE STRONGER GUSTS * LOCAL IMPACTS...GUSTY CROSS WINDS WILL IMPACT MAINLY SOUTHEAST TO NORTHWEST ORIENTED ROADWAYS. HIGH PROFILE VEHICLES WILL BE MOST AFFECTED BY THE WINDS ON MOST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 43
6 follow-up statements
810 WWUS75 KABQ 251705 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1005 AM MST THU DEC 25 2014 ...STRONG WINDS WILL IMPACT THE HIGH COUNTRY ACROSS SOUTHERN PORTIONS OF NEW MEXICO TODAY... .WINDS ALOFT WILL CONTINUE TO STRENGTHEN AND BUFFET THE HIGHER ELEVATION AREAS OF THE GILA REGION AS WELL AS ALONG AND JUST TO THE EAST OF THE CENTRAL MOUNTAINS. WIND SPEEDS WILL BE LIGHTER ACROSS THE PLAINS...THEREFORE THE ADVISORY HAS BEEN CANCELED THERE. NMZ514-515-529-531>537-251815- /O.CAN.KABQ.WI.Y.0047.000000T0000Z-141226T0100Z/ SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- 1005 AM MST THU DEC 25 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED ACROSS THE EASTERN PLAINS...NORTHEAST HIGHLANDS AND ALONG THE EAST SLOPES OF THE SANGRE DE CRISTOS THE REST OF TODAY. HOWEVER...READINGS SHOULD REMAIN BELOW ADVISORY LEVELS. THUS THE ADVISORY HAS BEEN CANCELLED. $$ NMZ508-260100- /O.EXA.KABQ.WI.Y.0047.000000T0000Z-141226T0100Z/ SOUTHWEST MOUNTAINS- 1005 AM MST THU DEC 25 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * LOCATION...SOUTHWEST MOUNTAIN REGION FAVORING THE HIGHER PEAKS. * WINDS...WEST/SOUTHWEST 20 TO 35 MPH WITH GUSTS BETWEEN 40 TO 55 MPH. * TIMING...STRONGEST WINDS ARE EXPECTED BETWEEN 10 AM TO 2 PM. * VISIBILITY...HIGHER PEAKS WITH ANTECEDENT SNOW COVER SHOULD SEE LOWER VISIBILITIES DOWN TO 1 MILE DUE TO BLOWING SNOW. * LOCAL IMPACTS...GUSTY CROSS WINDS WILL IMPACT MAINLY SOUTHEAST TO NORTHWEST ORIENTED ROADWAYS. RECREATIONALISTS CAMPING IN THE HIGH COUNTRY WILL BE IMPACTED MOST. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ521-523-524-526-539-540-260100- /O.CON.KABQ.WI.Y.0047.000000T0000Z-141226T0100Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 1005 AM MST THU DEC 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * LOCATION...AREAS ALONG AND JUST TO THE EAST OF THE CENTRAL MOUNTAINS INCLUDING THE SANDIA/MANZANO/GALLINAS AND NORTHERN SACRAMENTO MOUNTAIN RANGES EASTWARD ACROSS THE ADJACENT HIGH PLAINS. * WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 10 AM TO 3 PM. * VISIBILITY...LOCALIZED BLOWING DUST DOWN TO 3 MILES POSSIBLE BUT MORE IMPACTS ACROSS THE HIGH TERRAIN WITH ANTECEDENT SNOW COVER LIKE SIERRA BLANCA PEAK. * LOCAL IMPACTS...GUSTY CROSS WINDS WILL IMPACT MAINLY SOUTHEAST TO NORTHWEST ORIENTED ROADWAYS. HIGH PROFILE VEHICLES WILL BE MOST AFFECTED BY THE WINDS ON MOST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 50/40
937 WWUS75 KABQ 252216 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 PM MST THU DEC 25 2014 ...STRONG WINDS TO CONTINUE ACROSS THE NORTHERN SACRAMENTO MOUNTAINS AND ADJACENT HIGH PLAINS THROUGH THE OVERNIGHT... .THE SOUTHERN AND CENTRAL HIGHLANDS AND ADJACENT HIGH PLAINS WILL CONTINUE TO BE BUFFETED WITH STRONG WIND SPEEDS THE REST OF THE TODAY. THE STRONG WINDS ALOFT WILL SHIFT POSITIONS BUT REMAIN OVER THE NORTHERN SACRAMENTO MOUNTAINS AND ADJACENT HIGH PLAINS THROUGH THE OVERNIGHT HOURS. THIS MEANS PERIODIC STRONG WINDS SHOULD CONTINUE THROUGH THE OVERNIGHT THERE. NMZ524-526-539-540-260500- /O.EXT.KABQ.WI.Y.0047.000000T0000Z-141226T1300Z/ SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 316 PM MST THU DEC 25 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MST FRIDAY... * LOCATION...NORTHERN SACRAMENTO AND GALLINAS MOUNTAINS AS WELL AS ADJACENT HIGH PLAINS. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS BETWEEN 45 TO 55 MPH. * TIMING...PERIODIC STRONG GUSTS WILL CONTINUE THROUGH THE REST OF TODAY INTO THE OVERNIGHT. * VISIBILITY...SNOWFALL IS EXPECTED LATE TONIGHT THUS LEADING TO REDUCED VISIBILITY DUE TO BLOWING SNOW. VISIBILITIES DOWN TO 1 MILE POSSIBLE. * LOCAL IMPACTS...GUSTY CROSS WINDS WILL IMPACT MAINLY SOUTHEAST TO NORTHWEST ORIENTED ROADWAYS. REDUCED VISIBILITIES MAY HAMPER TRAVEL ESPECIALLY UP OR DOWN SIERRA BLANCA PEAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ508-521-523-260100- /O.CON.KABQ.WI.Y.0047.000000T0000Z-141226T0100Z/ SOUTHWEST MOUNTAINS-SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS- 316 PM MST THU DEC 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * LOCATION...SOUTHWEST AND SANDIA/MANZANO MOUNTAIN REGIONS FAVORING THE HIGHER PEAKS AS WELL AS THE CENTRAL HIGHLANDS INCLUDING CLINES CORNERS. * WINDS...WEST/SOUTHWEST 25 TO 35 MPH WITH GUSTS BETWEEN 45 TO 55 MPH. * TIMING...CONTINUED STRONG WIND THROUGH 6 PM MST TODAY. * VISIBILITY...HIGHER PEAKS WITH ANTECEDENT SNOW COVER SHOULD SEE LOWER VISIBILITIES DOWN TO 1 MILE DUE TO BLOWING SNOW. * LOCAL IMPACTS...GUSTY CROSS WINDS WILL IMPACT MAINLY SOUTHEAST TO NORTHWEST ORIENTED ROADWAYS. RECREATIONALISTS CAMPING IN THE HIGH COUNTRY WILL BE IMPACTED MOST. VISITORS TO THE SANDIA CREST WILL ALSO BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 50/40
660 WWUS75 KABQ 260105 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 605 PM MST THU DEC 25 2014 ...STRONG WINDS TO CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL NEW MEXICO OVERNIGHT... .PORTIONS OF SOUTH CENTRAL NEW MEXICO WILL CONTINUE TO BE BUFFETED WITH STRONG WIND SPEEDS THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS AHEAD OF AND BEHIND A COLD FRONT PROGRESSING EAST ACROSS THE REGION. NMZ508-521-523-260215- /O.EXP.KABQ.WI.Y.0047.000000T0000Z-141226T0100Z/ SOUTHWEST MOUNTAINS-SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS- 605 PM MST THU DEC 25 2014 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... BREEZY TO LOCALLY WINDY CONDITIONS WILL PERSIST THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS THE SOUTHWEST MOUNTAINS WHERE AREAS OF BLOWING SNOW ARE LIKELY. $$ NMZ524-526-260600- /O.EXT.KABQ.WI.Y.0047.000000T0000Z-141226T0600Z/ SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- 605 PM MST THU DEC 25 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... * LOCATION...NORTHERN SACRAMENTO AND GALLINAS MOUNTAINS. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS BETWEEN 45 TO 55 MPH. * TIMING...PERIODIC STRONG GUSTS WILL CONTINUE INTO THE OVERNIGHT HOURS. * VISIBILITY...SNOWFALL IS EXPECTED LATE TONIGHT THUS LEADING TO REDUCED VISIBILITY DUE TO BLOWING SNOW. VISIBILITIES LESS THAN 1 MILE ARE POSSIBLE. * LOCAL IMPACTS...GUSTY CROSS WINDS WILL IMPACT MAINLY SOUTHEAST TO NORTHWEST ORIENTED ROADWAYS. REDUCED VISIBILITIES MAY HAMPER TRAVEL ESPECIALLY UP OR DOWN SIERRA BLANCA PEAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ539-540-260600- /O.CON.KABQ.WI.Y.0047.000000T0000Z-141226T1300Z/ EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 605 PM MST THU DEC 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY... * LOCATION...EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS BETWEEN 45 TO 55 MPH. * TIMING...PERIODIC STRONG GUSTS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. * VISIBILITY...NO RESTRICTIONS. * LOCAL IMPACTS...GUSTY CROSS WINDS WILL IMPACT MAINLY SOUTHEAST TO NORTHWEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
013 WWUS75 KABQ 260614 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1114 PM MST THU DEC 25 2014 ...STRONG WINDS TO CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL NEW MEXICO OVERNIGHT... .PORTIONS OF SOUTH CENTRAL NEW MEXICO WILL CONTINUE TO BE BUFFETED WITH STRONG WIND SPEEDS THROUGH THE OVERNIGHT HOURS AHEAD OF AND BEHIND A COLD FRONT PROGRESSING EAST ACROSS THE REGION. NMZ524-526-260715- /O.EXP.KABQ.WI.Y.0047.000000T0000Z-141226T0600Z/ SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- 1114 PM MST THU DEC 25 2014 ...WIND ADVISORY HAS EXPIRED... WINDY CONDITIONS WILL PERSIST OVERNIGHT WITH OCCASIONAL GUSTS TO NEAR 40 MPH. $$ NMZ539-540-261300- /O.CON.KABQ.WI.Y.0047.000000T0000Z-141226T1300Z/ EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 1114 PM MST THU DEC 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY... * LOCATION...EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS BETWEEN 45 TO 55 MPH. * TIMING...PERIODIC STRONG GUSTS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. * VISIBILITY...NO RESTRICTIONS. * LOCAL IMPACTS...GUSTY CROSS WINDS WILL IMPACT MAINLY SOUTHEAST TO NORTHWEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
608 WWUS75 KABQ 261017 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 317 AM MST FRI DEC 26 2014 NMZ539-540-261300- /O.CON.KABQ.WI.Y.0047.000000T0000Z-141226T1300Z/ EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 317 AM MST FRI DEC 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... * LOCATION...EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES. * WINDS...SOUTHWEST TO WEST WINDS TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...PERIODIC STRONG GUSTS WILL CONTINUE THROUGH EARLY MORNING. * VISIBILITY...NO RESTRICTIONS. * LOCAL IMPACTS...GUSTY CROSS WINDS WILL IMPACT MAINLY SOUTHEAST TO NORTHWEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ SHY
931 WWUS75 KABQ 261234 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 534 AM MST FRI DEC 26 2014 NMZ539-540-261345- /O.EXP.KABQ.WI.Y.0047.000000T0000Z-141226T1300Z/ EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 534 AM MST FRI DEC 26 2014 ...WIND ADVISORY WILL EXPIRE AT 6 AM MST EARLY THIS MORNING... LOCAL GUSTS TO 40 MPH WILL CONTINUE THROUGH MID MORNING...BUT WIDESPREAD HAZARDOUS WINDS ARE NO LONGER EXPECTED. $$ SHY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 25, 3:35 AM MST, 33 minutes earlier.
Area forecast discussion, Dec 25, 3:35 AM MST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 335 AM MST THU DEC 25 2014 .SYNOPSIS... A WINDY CHRISTMAS DAY WILL KICK OFF A ROUND OF SNOW STARTING IN NORTHWEST NEW MEXICO THIS AFTERNOON...AND EXPAND ACROSS ALL OF CENTRAL AND WESTERN NEW MEXICO THROUGH THIS EVENING AND MUCH OF FRIDAY. AS MUCH COLDER TEMPERATURES TAKE HOLD...TWO MORE WINTER STORMS WILL SWEEP ACROSS NEW MEXICO. A STORM OUT OF THE CENTRAL PLAINS WILL PUSH SOUTH ACROSS EASTERN NEW MEXICO ON TUESDAY...AS A SNOWY PACIFIC SYSTEM SLAMS THROUGH FROM THE WEST ON WEDNESDAY AND REMAIN A WEATHER PLAYER ACROSS NEW MEXICO THROUGH NEW YEARS DAY. && .DISCUSSION... CURRENTLY...STRENGTHENING FLOW ALOFT BACKING TO SOUTHWEST OVER NEW MEXICO IN ADVANCE OF STORM SYSTEM OVER THE SOUTHERN CALIFORNIA SIERRA NEVADA...AS SURFACE TROUGH DEEPENS RAPIDLY FROM EASTERN WYOMING ACROSS EASTERN NEW MEXICO TO THE TEXAS BIG BEND COUNTRY. TOUGH LITTLE DOME OF HIGH PRESSURE SITTING OVER THE SOUTHERN TIER OF NEW MEXICO CREATING TIGHT SURFACE PRESSURE GRADIENT...SETTING UP AN EARLY START TO SOME CHRISTMAS WINDS TODAY. MODELS...IN GOOD AGREEMENT PAST THE NEW YEAR INTO FRIDAY. LARGE STORM SYSTEM OVER THE WESTERN U.S. WILL DIG TO THE FOUR CORNERS THIS AFTERNOON AND MOVE ACROSS THE HEART OF NEW MEXICO ON FRIDAY. FIRST HALF OF SYSTEM ENERGY WILL SHOOT NORTHEAST INTO THE CENTRAL PLAINS FRIDAY NIGHT...AS BROADER TROUGH STRUCTURE REMAINS INTACT OVER SOUTHERN ARIZONA AND SOUTHERN NEW MEXICO. THIS FEATURE WILL TIGHTEN RAPIDLY ON SATURDAY AND TRANSLATE EASTWARD INTO TEXAS BY EARLY SUNDAY. UPSTREAM RIDGE EXTENDING OVER THE ENTIRE EASTERN PACIFIC FROM THE TROPICS TO ALASKA...AND ON INTO THE BEAUFORT SEA WILL PROVIDE SLIDING PATH FOR NEXT AMPLIFIED SYSTEM MOVING SOUTHWARD ON THE DOWNSTREAM LIMB OF THE RIDGE. TOUGH WAVE WILL REACH THE INLAND NORTHWEST SUNDAY...AND AMPLIFY INEXORABLY OVER THE GREAT BASIN TUESDAY...FORCING WEST TO SOUTHWEST WINDS OVER NEW MEXICO TO STRENGTHEN STEADILY HEADING TOWARD MIDWEEK. STORM CORE WILL CENTER UP OVER ARIZONA NEW YEARS EVE...AND SLIDE EAST OVER NEW MEXICO FOR NEW YEARS DAY. MODELS SHEARING THE SYSTEM RAPIDLY EASTWARD INTO TEXAS FOR FRIDAY...LEAVING NEW MEXICO IN TURBULENT ZONAL FLOW AS RIDGE TO THE WEST REMAINS INTACT AND CONTINUES TO PUSH COLD WESTERN CANADIAN SYSTEMS INTO THE U.S. SOUTHWEST. FOR CHRISTMAS DAY...WINDY START WILL SHIFT OVER TO A SNOWY AND RAINY FINISH TO THE DAY...AS TEMPERATURES RUN A FEW DEGREES EITHER SIDE OF NORMAL...COOLER NORTH AND WEST...AND WARMER EAST AND SOUTH. LATE MORNING SOUTHWEST WINDS IN ADVANCE OF THE STORM SYSTEM WILL MERIT ADVISORIES FOR MUCH OF THE EASTERN HALF OF THE STATE...WITH SNOW GETTING STARTED IN THE AFTERNOON OVER THE NORTHWEST QUADRANT OF THE STATE AND COVERAGE EXPANDING RAPIDLY TO ALL OF WESTERN AND CENTRAL NEW MEXICO TONIGHT. WITH THIS KICK OFF TO A MULTI DAY WINTER WEATHER EVENT...HAVE UPGRADED WINTER WATCH TO WARNINGS FOR THE NORTHERN HIGH COUNTRY...WITH WARNINGS CONTINUING THROUGH FRIDAY NIGHT. WILL HAVE DAY SHIFT COLLEAGUES CHECK NEED FOR SOME WINTER ADVISORY COVERAGE AROUND THE MARGINS OF THE WARNING CORE STARTING TONIGHT...WITH THOSE CONTINUING FOR THE DURATION OF THE EVENT INTO FRIDAY. AS OF RIGHT NOW...STILL EXPECTING MOST OF THE SERIOUS SNOW COVERAGE TO BE HIGH COUNTRY IN THE NORTH...BUT AM WATCHING CAREFULLY THE SOUTHERN PORTIONS OF CATRON AND LINCOLN COUNTIES FOR POSSIBLE ADVISORIES OR STRONGER STARTING TONIGHT. KEY DEAL HERE IS WARMER TEMPERATURES THROUGH THE DAY TODAY...WITH TEMPS DIPPING BELOW FREEZING FAIRLY LATE IN THE OVERNIGHT. WILL KEEP AN EYE ON THIS ONE AS THE DAY PROGRESSES. FOR FRIDAY...CHRISTMAS MEMORIES WILL BE CAPPED WITH A NOTICEABLE COLD BLAST ON FRIDAY...AS REASONABLY NORMAL CHRISTMAS TEMPERATURES PLUMMET TO 10 TO 20 DEGREES BELOW LATE DECEMBER NORMALS. SNOW COVERAGE WILL BECOME WIDESPREAD WITH HEAVIEST AMOUNTS OVER THE NORTHERN SANGRE DE CRISTOS...AND MOSTLY RAIN COVERAGE OVER THE SOUTHEAST PLAINS. AS TIGHT SURFACE LOW SETS UP OVER THE SOUTHERN TEXAS PANHANDLE...WESTERLY WINDS WILL SET UP AREAS OF BLOWING SNOW FROM THE JEMEZ MOUNTAINS ACROSS THE SANTA FE AREA...AND OUT TO INTERSTATE 40 ACROSS TORRANCE COUNTY. SNOW COVERAGE WILL TAPER OFF FRIDAY NIGHT AS SHORTWAVE SUBTRACTION FROM STORM ENERGY BEATS A FAST EXIT TO THE NORTHEAST LEAVING STORM CENTER OVER SOUTHERN NEW MEXICO HEADING INTO SATURDAY MORNING. FOR SATURDAY...CONTINUED WELL BELOW NORMAL TEMPERATURES...WITH 10 TO 20 DEGREE COLD DEPARTURES FROM NORMAL WIDESPREAD THROUGH THE LAST WEEKEND IN DECEMBER. SNOW COVERAGE WILL BE MOSTLY OVER THE EAST WITH VERY MODEST ACCUMULATIONS...AND SOME DAYTIME CHANGEOVER TO RAIN SATURDAY AFTERNOON OVER THE SOUTHEAST QUADRANT OF THE STATE. FASTEST FLOW OVER POSITIVELY FLOPPING STORM TROUGH SHIFTS SOUTHWARD TO NORTHERN MEXICO AND SOUTHERN NEW MEXICO...LEAVING NORTHERN AND CENTRAL SECTIONS OUT OF THE DYNAMIC ACTION. SURFACE HIGH WILL BUILD FROM EASTERN NEVADA TO WESTERN OKLAHOMA...WITH INTERVENING MODEST TROUGH RUNNING ACROSS THE RIDGE FROM EASTERN COLORADO ACROSS NEW MEXICO TO NORTHERN CHIHUAHUA. WITH NIGHTFALL SATURDAY...MOST OF THE SNOWFALL WILL HAVE COME TO AN END...WITH USUAL ROUNDS OF LINGERING LIGHT SNOW OVER THE NORTHERN MOUNTAINS NEAR THE COLORADO LINE. FOR SUNDAY...POSITIVELY FLOPPING TROUGH WILL STRAIGHTEN UP AND FLY RIGHT...RIGHT INTO WEST TEXAS...TO LEAVE NEW MEXICO UNDER CONTINUED BRISK NORTHWEST FLOW. SURFACE TROUGH WILL SET UP FROM EASTERN COLORADO ACROSS EASTERN NEW MEXICO...SETTING UP PATH FOR CONTINUED COOL PUSH INTO THE STATE. WESTERLY BREEZES WILL CONTINUE UNDER SUNNY SUNDAY SKIES OVER THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN...AND EASTWARD ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR FROM THE CENTRAL MOUNTAINS TO THE TEXAS LINE. MODEST TEMPERATURE MODERATION WILL BRING HIGHS TO 5 TO 15 DEGREES BELOW LATE DECEMBER NORMALS. OUTLOOK...MONDAY THROUGH NEW YEARS EVE...NEXT BIG SYSTEM DRAWING INTO THE INTERMOUNTAIN REGION ON MONDAY...AS INTENSE COLD FRONT AND STRONG WINDS WORK INTO EASTERN COLORADO BOUND FOR NEW MEXICO BRING SNOW CHANCES TO MUCH OF NORTHERN NEW MEXICO. COLD FRONT WILL SLAM WITH POWER INTO EASTERN AND CENTRAL NEW MEXICO ON TUESDAY...DROPPING TEMPERATURES 20 TO 30 DEGREES BELOW LATE DECEMBER NORMALS...AND KICKING UP STRONG EAST WINDS TO POUND THROUGH THE CENTRAL MOUNTAIN CHAIN THROUGH THE DAY WITH WIDESPREAD SNOW COVERAGE ON TAP FOR THE DAY. STORM CORE WILL PILE INTO ARIZONA ON WEDNESDAY WITH DEEPENING SURFACE LOW OVER EASTERN ARIZONA TO CENTRAL CHIHUAHUA...AS STRONG SURFACE DOME BUILDS OVER WESTERN KANSAS. SET UP IS INSURANCE FOR CONTINUED WIND AND SNOW HEADING INTO NEW YEARS EVE UNDER VERY COLD TEMPERATURES. SHY && .FIRE WEATHER... STRONG WINDS...40 TO NEARLY 55 MPH...NEAR MTN TOP LVL AND BRISK WINDS IN SPOTS ALREADY EARLY THIS MORN AS WELL AS THE THINNING OR DIMINISHMENT OF CLOUD COVER ACROSS THE EAST HALF OF NM WILL LEAD TO AT LEAST 20 TO NEARLY 35 MPH WINDS ACROSS MUCH OF THE AFOREMENTIONED AREA. GUSTS MAY REACH 35 TO NEARLY 50 MPH ACROSS PORTIONS OF THE AREA...ESPECIALLY ON AND JUST E OF CENTRAL MTN CHAIN AND SOME SPOTS IN E PLAINS. THE LATTER AREA HARDER TO PINPOINT FOR THE HIGHEST GUSTS...THOUGH PROBABLY MAINLY THE HIGHER TERRAIN THERE. RH VALUES SHOULD FALL BETWEEN 15 TO 20 PCT MAINLY SOUTH OF INTERSTATE 40 AND EAST OF THE MTNS. HAINES VALUES SHOULD RANGE BETWEEN 4 AND 5 JUST ABOUT ALL OF THE EAST HALF... A LITTLE HIGHER THAN INDICATED ON WED. TEMPERATURES SHOULD ALSO TREND 5 TO 10 DEGREES ABOVE NORMAL MAINLY SOUTH OF INTERSTATE 40 AND FARTHER NORTH NEAR TX LINE. THE WIND FORECAST ACROSS THE EASTERN PLAINS STILL TOUGHER THAN USUAL FCST AS MODELS STILL PROJECT QUITE LOW MIXING HEIGHTS...THOUGH THAT MAY STILL BEING IMPACTED BY RECENT PCPN AND NOW MOSTLY/TOTALLY NONEXISTENT SNOW COVER. ACTUAL MIXING HEIGHTS MAY CLIMB SOMEWHAT HIGHER THAN CURRENTLY INDICATED...ESPEC CONSIDERING THE SPOTTY STRONG WINDS ALREADY SEEN AT TIMES ACROSS THE E PLAINS. THUS STAYED ABOVE MODEL GUIDANCE FOR THOSE AREAS DESPITE THE VERY LOW MIXING HEIGHTS. AS FOR PRECIP WITH INCOMING SYSTEM...MAY SEE SOME LOCALIZED WETTING AMOUNTS OF GREATER THAN A TENTH OF AN INCH LIQUID WATER ACROSS MAINLY THE NORTH AND PERHAPS FAR SOUTH AND SAT THE FAR EAST SECTIONS OF FCST AREA. SPOTTY PRECIP...MAINLY SNOW...SHOULD LAST INTO FRIDAY NIGHT FAVORING THE NORTHERN HIGHER TERRAIN AND FAR SOUTH. ECMWF MODEL STILL THE MOST BULLISH OF THE MODELS FOR PRECIPITATION BY A MODEST DEGREE. VENT RATES TO BE VERY GOOD TO EXCELLENT MOST OF THE WEST TODAY...POOR TO FAIR EAST WITH MORE LOCALIZED GOOD VALUES ON WESTERN FRINGE. WINDS TO SUBSIDE SOME FRI NEARLY EVERYWHERE...BUT WITH LAPSE RATES JUST A BIT HIGHER MOST LOCALES...FAIR TO GOOD VENT RATES NW AND GOOD TO EXCELLENT S AND W CENTRAL...BUT POOR TO FAIR IN THE NE BEHIND BACK DOOR FRONT. DUE TO SHORT WAVE ENERGY STILL TRYING TO DROP DOWN ON WEST SIDE OF TROUGH...IT WILL BE SLOWER TO LEAVE THAN ARRIVE AND STILL BE OVER THE AREA SAT. BUT LITTLE IF ANY PRECIP TO REMAIN. TEMPERATURES WILL BE QUITE CHILLY WITH HIGH READINGS RANGING BETWEEN 10 TO 20 DEGREES BELOW NORMAL. MINIMUM RH READINGS WILL REMAIN QUITE HIGH DUE TO THE COLD AIR MASS. WIND SPEEDS WILL ALSO BE QUITE WEAK...WITH RESULTING DECREASES IN VENTILATION...VALUES GENERALLY POOR TO FAIR CENTRAL AND WEST...BUT MOSTLY POOR EAST. THE WIND GRADIENT ALOFT SHOULD STRENGTHEN ONCE AGAIN ON SUNDAY AS ANOTHER PACIFIC TROUGH APPROACHES THE AREA. THIS SHOULD TRANSLATE TO GUSTIER WINDS OVER THE HIGHER TERRAIN AND TO THE LEE OF THE CENTRAL MTNS. TEMPERATURES WILL WARM A LITTLE BUT REMAIN BELOW NORMAL. ANOTHER BACK DOOR COLD FRONT IS EXPECTED TO EDGE INTO EASTERN AREAS ON MONDAY/MONDAY NIGHT. AT THE SAME TIME...ANOTHER DEEP TROUGH IS PROJECTED TO DIVE SOUTHWARD OUT OF THE GREAT BASIN AND REMAIN WEST OF THE AREA AND LOOKING MORE AND MORE LIKELY TO EVOLVE INTO A CLOSED LOW. MODEL AGREEMENT CURRENTLY IS STARTLINGLY GOOD ON THIS SCENARIO...BUT ONE CAN EXPECT SOME CHANGES GOING FORWARD OVER THE NEXT 2 TO 5 DAYS. STILL THIS PATTERN HAS THE POTENTIAL OF PROVIDING A PRETTY SOLID SNOW SET UP FOR THE MAJORITY OF THE AREA. THIS IS A CLIMO PATTERN WE SEE IN LATE DECEMBER FOR BIG SNOWFALL SO THAT IS GOING FOR IT. SO EARLY NEXT WEEK LOOKS TO BE UNSETTLED. THE CURRENT PROJECTED PATTERN ALSO BODES WELL FOR HIGHER VENTILATION RATES EARLY NEXT WEEK. 43 && .AVIATION... 06Z TAF CYCLE VFR CONDITIONS WITH A LOWERING OF VFR CIGS FORECAST THROUGH THE TAF PERIOD AS A SW LOW LEVEL FLOW INCREASES IN ADVANCE OF AN APPROACHING UPPER LEVEL LOW. SHOWERS ARE FORECAST TO DEVELOP OVER AZ AND FAR WESTERN NM THURSDAY AFTERNOON AND THEN EXPAND IN COVERAGE AND MOVE EAST THURSDAY NIGHT...POSSIBLY IMPACTING KGUP AND KFMN PRIOR TO THE END OF THE TAF PERIOD. MVFR CONDITIONS ARE EXPECTED INITIALLY WITH THE ONSET OF PRECIPITATION ACROSS WESTERN PORTIONS OF THE AREA...BUT FURTHER DETERIORATION INTO THE IFR CATEGORY IS LIKELY THURSDAY NIGHT. 11 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 41 22 32 13 / 30 40 30 10 DULCE........................... 36 16 29 7 / 50 60 40 30 CUBA............................ 39 20 30 9 / 30 50 40 30 GALLUP.......................... 40 17 30 6 / 30 40 20 10 EL MORRO........................ 40 17 28 9 / 20 40 20 10 GRANTS.......................... 45 18 32 7 / 20 30 10 10 QUEMADO......................... 44 21 30 12 / 10 40 10 5 GLENWOOD........................ 54 27 43 18 / 10 70 20 0 CHAMA........................... 35 13 28 5 / 60 60 50 40 LOS ALAMOS...................... 37 21 30 16 / 10 40 40 30 PECOS........................... 38 20 29 12 / 5 30 30 20 CERRO/QUESTA.................... 32 13 24 3 / 30 50 50 30 RED RIVER....................... 30 9 20 0 / 30 50 60 40 ANGEL FIRE...................... 35 10 24 -4 / 20 40 50 40 TAOS............................ 37 16 28 4 / 20 40 40 30 MORA............................ 42 19 28 8 / 5 30 40 30 ESPANOLA........................ 41 24 34 14 / 10 30 30 20 SANTA FE........................ 39 23 29 14 / 5 30 30 20 SANTA FE AIRPORT................ 42 22 33 13 / 5 30 30 20 ALBUQUERQUE FOOTHILLS........... 48 27 36 19 / 0 30 30 10 ALBUQUERQUE HEIGHTS............. 51 28 38 20 / 0 20 20 5 ALBUQUERQUE VALLEY.............. 49 29 39 18 / 0 20 20 5 ALBUQUERQUE WEST MESA........... 50 28 39 20 / 0 20 20 5 LOS LUNAS....................... 51 27 40 17 / 0 20 20 5 RIO RANCHO...................... 49 29 39 21 / 0 20 20 5 SOCORRO......................... 55 30 44 19 / 0 20 20 5 SANDIA PARK/CEDAR CREST......... 43 24 33 16 / 5 30 30 10 TIJERAS......................... 46 25 36 18 / 5 30 30 10 MORIARTY/ESTANCIA............... 46 23 35 11 / 0 30 30 10 CLINES CORNERS.................. 43 22 32 12 / 0 20 30 10 GRAN QUIVIRA.................... 45 26 36 17 / 0 30 30 10 CARRIZOZO....................... 51 31 41 20 / 0 40 30 10 RUIDOSO......................... 47 29 38 15 / 0 30 40 10 CAPULIN......................... 41 17 24 4 / 0 20 50 30 RATON........................... 45 18 25 5 / 0 20 40 30 SPRINGER........................ 45 20 29 8 / 0 20 40 30 LAS VEGAS....................... 48 19 33 8 / 0 20 30 20 CLAYTON......................... 53 20 28 12 / 0 10 30 30 ROY............................. 45 23 31 12 / 0 10 30 30 CONCHAS......................... 52 27 38 20 / 0 5 30 20 SANTA ROSA...................... 55 30 42 19 / 0 10 30 20 TUCUMCARI....................... 57 27 40 17 / 0 5 20 20 CLOVIS.......................... 57 30 47 19 / 0 0 20 20 PORTALES........................ 59 32 50 19 / 0 0 20 20 FORT SUMNER..................... 57 31 46 21 / 0 5 20 20 ROSWELL......................... 65 35 58 24 / 0 5 20 20 PICACHO......................... 59 36 49 21 / 0 10 30 10 ELK............................. 56 34 45 20 / 0 20 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES... NMZ514-515-521-523-524-526-529-531>537-539-540. WINTER STORM WARNING FROM NOON TODAY TO 11 PM MST FRIDAY FOR THE FOLLOWING ZONES...NMZ503-504-510>517. && SHY
Hazardous weather outlook, Dec 24, 5:06 AM MST, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 506 AM MST WED DEC 24 2014 NMZ501>540-251300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 506 AM MST WED DEC 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW SHOWERS OVER NORTHWEST NEW MEXICO CHRISTMAS DAY WILL EXPAND ACROSS ALL OF WESTERN AND CENTRAL NEW MEXICO CHRISTMAS NIGHT...AND SHIFT TO NORTHERN AND NORTHEAST NEW MEXICO ON FRIDAY AND FRIDAY NIGHT. A SECOND ROUND OF SNOW WILL MOVE SOUTHWARD FROM COLORADO ACROSS EASTERN NEW MEXICO MONDAY NIGHT...AND EXPAND ACROSS ALL OF NEW MEXICO TUESDAY AND TUESDAY NIGHT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 3:38 AM MST | Winter Storm Warning | ABQ | 38 hr | |
| Dec 25, 3:59 PM MST | Winter Weather Advisory | ABQ | 26 hr |
Nearby
Wind Advisories in New Mexico, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.